MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD PET SYRINGES, 0.3ML X 12MM U-40; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD PET SYRINGES, 0.3ML X 12MM U-40; PISTON SYRINGE
Model Number 323000
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd pet syringes, 0.3ml x 12mm u-40 the plunger rod was difficult to move and the hub separated from device.The following information was provided by the initial reporter: pet owner reported that the needle hub separated and was stuck inside of the shield.Also reported that the plunger rod is difficult to move.
 
Additional Manufacturer Narrative
H6: investigation summary customer returned three 0.3ml syringes.The syringes have had their needle shields and hubs separate from the barrels.The hubs have become lodged inside the shields.There is no damage to either the connectors at the distal tip of the barrels or their respective needle hubs.Additionally, it was observed that, when fully depressed, it was difficult to draw back the plunger.With sufficient force, the plunger would release from the top of the barrel of the syringe and could then be drawn back without extra effort.Upon inspection, it was noted that the stopper was raised, not sitting in its intended location at the distal tip of the plunger rod, but slightly disconnected from it.A review of the device history record was completed for batch # 0174596 all inspections were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.Based on the samples received, bd was able to confirm the customer¿s indicated failure of the plunger rod being difficult to move.Based on the samples received, bd was able to confirm the customer¿s indicated failure of needle hub separation.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Capa pr1630423 has been opened to address this issue.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD PET SYRINGES, 0.3ML X 12MM U-40
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key12193571
Report Number1920898-2021-00778
Device Sequence Number3509416
Product Code FMF
UDI-Device Identifier00382903230006
UDI-Public00382903230006
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2025
Device Model Number323000
Device Catalogue Number323000
Device Lot Number0174596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1